Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2006 (2006), Article ID 85743, 14 pages
http://dx.doi.org/10.1155/MPE/2006/85743

A finite difference solution of the regularized long-wave equation

Department of Mathematics, Faculty of Arts and Science, Inonu University, Malatya 44280, Turkey

Received 26 July 2005; Accepted 24 January 2006

Copyright © 2006 S. Kutluay and A. Esen. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A linearized implicit finite difference method to obtain numerical solution of the one-dimensional regularized long-wave (RLW) equation is presented. The performance and the accuracy of the method are illustrated by solving three test examples of the problem: a single solitary wave, two positive solitary waves interaction, and an undular bore. The obtained results are presented and compared with earlier work.